Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Diabetic woman taking Glycomate, Glucomate, Galvasmet, Atocor, Telsartan. Is it safe to start on Nutrilite Glucose Health & Protein Powder?

My mother(age: 48 years) has been a diabetes patient from 2006. She had undergone full check up at Apollo Hospital,Chennai in 2010 and she was prescribed 1. Glycomate GP1(1 tab/day), 2. Glucomate GP2(1 tab/day), 3. Galvasmet 50/500(2 tabs/day) for diabetes control and 1. Atocor 10(1 tab/day), 2. Telsartan H80(1 tab/day). At present her blood sugar level is : Fasting Blood Sugar(180) & Post-Prangeal(273). She is now eager to start Nutrilite Glucose Health & Protein Powder. Will it be okay for her to start these with the current set of medicines? please suggest.
Asked On : Sat, 30 Mar 2013
Answers:  4 Views:  380
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
Your mother is diabetic and Hypertensive ,her diabetes is not in good control if her FBS is 180 and PPBS is 273 mg/dl
She is also Hypertensive her BP must be well controlled,she needs to take care of diet and she is taking many tablets and without success so please consult a Endocrinologist and it would bet better if she takes insulin injection along with oral drugs to control blood sugar level.
she should also take regular walk for 45 minutes twice daily.If she is overweight she must try to lose those extra pounds.
To take protein powder and supplements it is your choice usually they are costly and not as effective as they claim.
Please do not take any drug or supplement without consulting your doctor.
Diabetes may not be cured but it can always be controlled with proper treatment.
Take care
Good Luck
Answered: Sat, 30 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
There is no harm in starting these nutrilite glucose health and protein powder but the fact is that these are supplements only and in no way can correct your abnormal and uncontrolled sugar levels.
You must consult your doctor and get the prescription for the medicines revised so that your blood sugar levels are controlled meticulouslsly.
Uncontrolled sugar levels can play havoc with all the major organs of your body and cause damage to them.
Your mother should take care of her calorie intake and must do regular exercises to have a better control on sugar levels.
Care must be taken to keep a tight control on blood pressure levels,cholesterol levels and triglycerides levels.
Answered: Sun, 31 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Sunil 's  Response
Thanks for your query,
As you mother is diabetic, protein powders like nutrilite should be taken cautiously because kidney are always at risk in diabetic patient and may not excrete protein wastes properly.
Your mother's Fasting and postprandial sugar levels are high and she is taking oral hypoglycemic drugs to control it.Balanced diet,exercise,medication helps to relieve hyperglycemia.
You should visit your doctor to review drug dosage and insulin need.
Hope it helps.
Take Care!
Answered: Sat, 30 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gopal Krishnam Raju's  Response
yes :)
Answered: Sun, 31 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor